Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 73, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 31, 2008, 8:34 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2008, 8:34 PM EDT (00:34 UTC)
- Expired
- Aug 31, 2008, 10:03 PM EDT
- In force
- 89 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 154 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 010034
FFWRAH
NCC007-153-010330-
/O.NEW.KRAH.FF.W.0073.080901T0034Z-080901T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SUN AUG 31 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1130 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER RICHMOND AND ANSON COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WADESBORO...
ROCKINGHAM...HAMLET AND ANSONVILLE.
RADAR HAS ESTIMATED THAT ONE TO THREE INCHES OF RAIN HAS FALLEN
BETWEEN 700 PM AND 830 PM. THE HEAVIEST RAIN HAS FALLEN JUST EAST OF
WADESBORO... ALONG HIGHWAY 74 NEAR THE PEE DEE RIVER. SEVERAL CREEKS
IN THIS AREA MAY RISE ABOVE BANKFULL... INCLUDING JONES CREEK... BIG
BRANCH... LITTLE CREEK... SEABURN BRANCH... AND BELLS CREEK.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3518 8028 3517 8023 3516 8022 3517 8019
3515 8017 3517 8015 3517 8009 3513 8006
3509 7994 3508 7958 3506 7956 3482 7966
3481 7968 3482 8033
$$
GIH1 follow-up statement
000
WGUS72 KRAH 010203
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1003 PM EDT SUN AUG 31 2008
NCC007-153-010213-
/O.CAN.KRAH.FF.W.0073.000000T0000Z-080901T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-RICHMOND NC-
1003 PM EDT SUN AUG 31 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RICHMOND AND ANSON
COUNTIES...
THE HEAVY RAIN HAS MOVED OUT OF THE AREA.
LAT...LON 3518 8028 3517 8023 3516 8022 3517 8019
3515 8017 3517 8015 3517 8009 3513 8006
3509 7994 3508 7958 3506 7956 3482 7966
3481 7968 3482 8033
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 8:19 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 31, 8:19 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 819 PM EDT SUN AUG 31 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO CENTRAL NORTH CAROLINA BEHIND THE FRONT MONDAY AND LINGER OVER THE REGION THROUGH MID WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 250 PM SUNDAY... AT 17Z...THE SURFACE COLD FRONT WAS BEGINNING TO NOSE SOUTH TOWARD NE NC. SOUTH OF THE FRONT...THE AIRMASS REMAINS MUGGY WITH DEWPOINTS IN THE LOW TO MID 70S. SHEAR AXIS EVIDENT ON WATER VAPOR IMAGERY HAS DROPPED SOUTH ACROSS THE NC/VA BORDER...AND CONVECTION HAS BEGUN TO FIRE JUST NORTH OF THE I-40 CORRIDOR. CONVECTION IS ALSO FIRING OVER SOUTHERN VA ALONG THE COLD FRONT. PER SPC MESOANALYSIS...MIXED LAYER CAPES HAVE RISEN TO 1500 J/KG...AND SURFACE BASED LIS ARE AS HIGH AS -5C ACROSS CENTRAL NC. THUS...DEVELOPING CONVECTION WILL CONTINUE TO MOVE INTO A FAVORABLE AIRMASS...AND WILL CONTINUE INTO THE EVENING HOURS. EVEN THOUGH THE FREEZING LEVEL IS FAIRLY HIGH AT 14.5 KFT AND WIND PROFILES ARE WEAK...A FEW STORMS REACHED SEVERE LEVELS LAST EVENING UNDER SIMILAR CONDITIONS..SO A FEW STORMS COULD BECOME STRONG TO SEVERE. STORMS WILL HAVE A LITTLE MORE MOTION FROM NE TO SW WITH A BIT STRONGER STEERING FLOW...SO FLOODING SHOULD NOT BE AS MUCH OF A THREAT. OVERNIGHT...DIURNAL CONVECTION WILL LESSEN IN COVERAGE... BUT WITH WEAK UPPER-LEVEL FORCING AND DECENT LOW-LEVEL THETAE GRADIENT ALONG THE FRONT....HAVE LEFT SLIGHT CHANCE POPS IN THE SW WITH SHOWERS POSSIBLE. THE FRONT IS PROGGED TO BE MOST OF THE WAY THROUGH THE CWA BY TOMORROW MORNING. OVERNIGHT LOWS WILL REFLECT THE DRYING AND COOLING BEHIND THE FRONT FROM NE TO SW...63 TO 69. ON MONDAY...UPPER-LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE EASTERN US AND SURFACE HIGH PRESSURE WILL RIDGE DOWN THE EAST COAST INTO THE AREA. DEEP NORTHEASTERLY FLOW WILL DEVELOP BETWEEN THE UPPER-LEVEL RIDGE AND THE CYCLONIC VORTEX ASSOCIATED WITH TS HANNA. STRONG SUBSIDENCE BENEATH THE RIDGE WILL KEEP THE ATMOSPHERE DRY...WHILE NORTHEASTERLY FLOW WILL HELP KEEP TEMPS A FEW DEGREES COOLER THAN TODAY.. AS THICKNESSES DROP ABOUT 10-15 METERS ON MONDAY. HIGHS WILL RANGE FROM 84 TO 87...NW-SE UNDER MOSTLY SUNNY SKIES. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 245 PM SUNDAY... SUBSIDENCE CAUSED BY STRONG HIGH PRESSURE ALOFT WILL PROVIDE CENTRAL NC WITH CLEAR SKIES AND WARM CONDITIONS TUESDAY AND WEDNESDAY. THICKNESSES RISE INTO THE 1420S BY WEDNESDAY WHICH YIELDS MAX TEMPS NEAR 90/LOWER 90S. MAX TEMPS TUE A SHADE ABOVE NORMAL WITH MID AND UPPER 80S EXPECTED. MIN TEMPS WILL ALSO SHOW AN UPWARD TREND. DUE TO ABNORMALLY DRY AIR OVER THE REGION...MIN TEMPS EARLY TUESDAY WILL RANGE FROM THE MID/UPPER 50S NORTH TO AROUND 60. AS AIR MASS MODERATES...MIN TEMPS BY WED NIGHT/THU MORNING SHOULD REBOUND TO THE MID 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 225 PM SUNDAY... FORECAST THROUGH THIS PERIOD STILL REMAINS HIGHLY UNCERTAIN AND WILL LIKELY SEE ADJUSTMENTS AS CONFIDENCE IN TIMING INCREASES. UPPER LEVEL RIDGE OVER THE REGION 12Z THU DIMINISHES AS A SLIGHTLY AMPLIFYING S/W IN THE NORTHERN STREAM MOVES THROUGH THE NORTHERN PLAINS. THE APPROACH OF THIS SYSTEM AND THE UPPER LEVEL RIDGE OFFSHORE WILL PROVIDE THE MAIN STEERING MECHANISM FOR T.C. HANNA. GFS HAS SHOWN SOME DECENT CONTINUITY WITH THE FORWARD SPEED OF HANNA IN OUR VICINITY DURING THE PERIOD THU NIGHT THROUGH SATURDAY MORNING BUT HAS VARIED A BIT AS FAR AS HOW FAR WEST/EAST IT GOES. ECMWF 00Z/31 RUN SLOWER COMPARED TO THE LATEST GFS BUT IT (ECMWF) HAS ALSO DEMONSTRATED DECENT RUN-TO-RUN CONTINUITY. HPC/TPC COORDINATED POINTS FOR SATURDAY AND SUNDAY ARE SLOWER THAN MODEL GUIDANCE. GFS/ECMWF TIMING MAY NOT BE TOO FAR BASE AS POSITION/STRENGTH OF UPPER RIDGE OFFSHORE AND APPROACH OF S/W IN THE NORTHERN STREAM SHOULD BE ABLE TO ACCELERATE HANNA TO THE N-NE BY THE WEEKEND. WELL SEE. AS FAR AS SENSIBLE WEATHER....WILL MAINTAIN WARM/HOT AND DRY CONDITIONS THU WITH UPPER RIDGE AND ITS SURFACE REFLECTION OVER OUR REGION. WILL CONTINUE FORECAST OF INCREASING CLOUDINESS THU NIGHT INTO FRI WITH CHANCE POPS FRI AND SLIGHTLY HIGHER CHANCE POPS FRI NIGHT THROUGH SATURDAY. DID INCREASE WIND SPEEDS OVER THE EAST HALF FRIDAY INTO SATURDAY. EXPECT A FAIRLY UNIFORM TEMP FIELD FRI INTO SAT UNDER MOSTLY CLOUDY/OVERCAST SKIES. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 815 PM SUNDAY... SHOWER AND THUNDERSTORM ACTIVITY HAS BECOME FOCUSED ALONG NUMEROUS OUTFLOW BOUNDARIES AND THE SEA BREEZE FRONT OVER SOUTHERN NC THIS EVENING... IN THE VICINITY OF KFAY. EXPECT THAT EVEN THESE SHOULD WEAKEN AND MOVE SOUTHWEST OF KFAY BY AROUND 02Z... WITH DRY CONDITIONS EXPECTED HERE AND ELSEWHERE FOR THE REMAINDER OF THE TAF PERIOD. AFTER 02Z... THE MAIN FORECAST CONCERN FOR TONIGHT WILL BE VISIBILITY REDUCTIONS IN FOG AND SMOKE. DRIER LOW LEVEL AIR BEHIND A BACKDOOR FRONT NEAR THE VA AND NC BORDER THIS EVENING WILL FILTER ON NORTHEASTERLY WINDS INTO CENTRAL NC TONIGHT... THEREBY SEEMINGLY MINIMIZING THE FOG POTENTIAL. THERE WAS HOWEVER... A PERIOD OF MVFR FOG IN A SIMILARLY DRY ENVIRONMENT NEAR THE MASON DIXON LINE SUNDAY MORNING... SO A SIMILAR SCENARIO MAY EVOLVE ACROSS CENTRAL NC BY DAYBREAK MONDAY... DESPITE THE INCOMING DRIER AIR. SOME OF THIS MVFR FOG MAY BECOME IFR AT THE CLIMATOLOGICALLY FAVORED KRWI TERMINAL AND AT KFAY WHERE THE DRIER AIR MAY NOT ARRIVE UNTIL AROUND DAYBREAK. IN ADDITION... LATE AFTERNOON AND EARLY EVENING VISIBLE SATELLITE IMAGERY REVEALED A VEIL OF SMOKE EXTENDING FROM THE UPPER MIDWEST THROUGH THE TN VALLEY TO OFFSHORE THE VA AND NC COASTLINE. AS DEEP LAYER WINDS CONTINUE TO VEER TO NORTHEASTERLY... THIS SMOKE WILL INFILTRATE OUR REGION OVERNIGHT... AND MAY RESULT IN PERIODS OF MVFR VISIBILITIES IN SMOKE/HAZE PRIOR TO ANY POTENTIAL FOG DEVELOPMENT. OTHERWISE... EXPECT JUST SCATTERED TO PERHAPS OCCASIONALLY BROKEN STRATOCUMULUS BETWEEN 3 AND 6 THOUSAND FT TONIGHT TO DISSIPATE AND RESULT IN CLEAR SKIES WITH CONTINUED NORTHEASTERLY WINDS ON MONDAY. LOOKING AHEAD...AN UPPER-LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL DOMINATE WEATHER CONDITIONS THROUGHOUT THE MID ATLANTIC REGION THROUGH MIDWEEK...WITH PREDOMINATELY VFR CONDITIONS. DEPENDING ON THE DEVELOPMENT AND TRACK OF TS HANNA...UNSETTLED WEATHER WILL BE POSSIBLE TOWARD THE END OF THE WEEK. -MWS/BLS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...BLS SHORT TERM...WSS LONG TERM...WSS AVIATION...MWS/BLS
Hazardous weather outlook, Aug 31, 10:00 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1000 AM EDT SUN AUG 31 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-011000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1000 AM EDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A COLD FRONT APPROACHES THE AREA FROM THE NORTH. A FEW STORMS COULD BECOME STRONG TO SEVERE...WITH HAIL UP TO THE SIZE OF NICKELS AND ISOLATED DAMAGING WINDS. TORRENTIAL DOWNPOURS WITH THE THUNDERSTORMS MAY PRODUCE UP TO TWO INCHES OF RAIN IN LESS THAN AN HOUR. THIS MAY LEAD TO BRIEF FLOODING OF STREETS AND POOR DRAINAGE AREAS. THE BEST CHANCE FOR STRONG TO POTENTIALLY SEVERE STORMS WILL BE BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RESIDENTS OF CENTRAL NORTH CAROLINA ARE ENCOURAGED TO MONITOR THE PROGRESS OF TROPICAL CYCLONE HANNA AS THE WEEK PROGRESSES. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Aug 31, 3:24 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 324 PM EDT SUN AUG 31 2008 NCZ025>028-040>043-312030- CHATHAM-DURHAM-EDGECOMBE-FRANKLIN-JOHNSTON-NASH-WAKE-WILSON- 324 PM EDT SUN AUG 31 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN FRANKLIN...SOUTHERN DURHAM...SOUTHERN NASH...EDGECOMBE...WAKE... CHATHAM...WILSON AND NORTHERN JOHNSTON COUNTIES THROUGH 430 PM EDT... AT 324 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUNN TO BETHESDA...AND NEAR TARBORO...MOVING SOUTH AT 12 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RALEIGH AROUND 415 PM EDT...LINWOOD AND WILSON AROUND 430 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Aug 31, 4:06 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 406 PM EDT SUN AUG 31 2008 NCZ084-085-312100- RICHMOND-SCOTLAND- 406 PM EDT SUN AUG 31 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND SCOTLAND COUNTIES THROUGH 500 PM EDT... AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAUREL HILL...OR ABOUT 8 MILES NORTHWEST OF LAURINBURG...MOVING SOUTHWEST AT 9 MPH. THE STRONG THUNDERSTORMS WILL AFFECT LOCATIONS IN AND AROUND GIBSON LAUREL HILL... DIGGS... AND HAMLET. GUSTY WINDS OF 30 TO 40 MPH...PEA SIZED HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IN ADDITION... VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MWS
Special weather statement, Aug 31, 4:18 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT SUN AUG 31 2008 NCZ023>025-312115- ALAMANCE-DURHAM-ORANGE- 418 PM EDT SUN AUG 31 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN ALAMANCE... NORTHERN ORANGE AND NORTHERN DURHAM COUNTIES THROUGH 515 PM EDT... AT 418 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTAMAHAW TO BAHAMA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BURLINGTON TO 8 MILES NORTHWEST OF CREEDMOOR...MOVING SOUTH AT 3 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... UNION RIDGE... SCHLEY... CARR... AND ROUGEMONT... AND BAHAMA. GUSTY WINDS OF 30 TO 40 MPH... VERY HEAVY RAINFALL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Local storm report, Aug 31, 5:28 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT SUN AUG 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 5 S BAILEY 35.70N 78.13W
08/31/2008 WILSON NC COUNTY OFFICIAL
ONE TREE REPORTED DOWN ACROSS ROCK RIDGE SCHOOL ROAD...
NEAR AMBER ROAD.
&&
BSDSpecial weather statement, Aug 31, 6:45 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 645 PM EDT SUN AUG 31 2008 NCZ088-089-312345- CUMBERLAND-SAMPSON- 645 PM EDT SUN AUG 31 2008 ...A STRONG THUNDERSTORM WILL MOVE TOWARD THE SOUTHWEST ACROSS NORTHERN SAMPSON INTO EASTERN CUMBERLAND COUNTIES THROUGH 745 PM EDT... AT 645 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SPIVEYS CORNER... MOVING SOUTHWEST AT 13 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE SPIVEYS CORNER AND FALCON. GUSTY WINDS OF 30 TO 40 MPH AND PEA SIZE HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:17 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 105 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.